Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 87, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 22, 2015, 3:42 PM EST. It took effect at Dec 23, 2015, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 23, 2015, 1:00 PM EST
- Expired
- Dec 22, 2015, 11:00 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
768 WHUS73 KAPX 222042 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EST TUE DEC 22 2015 LMZ323-230500- /O.NEW.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 342 PM EST TUE DEC 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-230500- /O.NEW.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 342 PM EST TUE DEC 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-230500- /O.NEW.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 342 PM EST TUE DEC 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-230500- /O.NEW.KAPX.GL.A.0009.151224T0000Z-151224T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 342 PM EST TUE DEC 22 2015 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
621 WHUS73 KAPX 230312 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1012 PM EST TUE DEC 22 2015 LMZ323-231115- /O.CON.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1012 PM EST TUE DEC 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-231115- /O.CON.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1012 PM EST TUE DEC 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-231115- /O.CON.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1012 PM EST TUE DEC 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-231115- /O.CON.KAPX.GL.A.0009.151224T0000Z-151224T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1012 PM EST TUE DEC 22 2015 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
406 WHUS73 KAPX 230400 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 PM EST TUE DEC 22 2015 LHZ345>349-LMZ323-LSZ321-322-231200- /O.CAN.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/ /O.EXB.KAPX.GL.A.0009.151224T0000Z-151224T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 PM EST TUE DEC 22 2015 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ341-342-344>346-231200- /O.EXT.KAPX.GL.A.0009.151224T0000Z-151224T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 PM EST TUE DEC 22 2015 ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:34 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 22, 3:34 PM EST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EST TUE DEC 22 2015 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 333 PM EST TUE DEC 22 2015 ...MORE DRIZZLE AND FOG POSSIBLE TONIGHT... OVERVIEW/PATTERN FORECAST: SHORT WAVE TROUGH IS EXITING TO OUR EAST WITH LOW AMPLITUDE RIDGING AND SUBTLE HIGH PRESSURE/DRYING WORKING UP INTO THE REGION FROM THE SOUTH. WE ARE STILL STUCK IN THE SOUPY STRATUS HOWEVER...ALTHOUGH THERE HAS BEEN SOME IMPROVEMENT TO CEILINGS AND VISIBILITIES THIS AFTERNOON. NONETHELESS..STILL SEEING HINTS OF -DZ ON RADAR THROUGH THE HIGHER TERRAIN OF NRN LOWER MICHIGAN. UPSTREAM...TROUGHINESS AND BAGGY LOW PRESSURE REMAINS ACROSS THE CENTRAL CONUS. DEEPENING LOW PRESSURE IS EXPECTED TO EMERGE FROM THE CENTRAL PLAINS LATER TONIGHT AND TRACK UP THROUGH THE WESTERN GREAT LAKES...BRINGING ANOTHER SURGE OF WARM AIR AND WIDESPREAD RAINFALL TO THE REGION WEDNESDAY. TONIGHT...STRATUS AND REDEVELOPMENT OF FOG/DRIZZLE IS THE MAIN CONCERN. THIS IS SOME LOW LEVEL DRY AIR UPSTREAM ACROSS THE LOWER LAKES REGION THAT MIGHT TRY TO PUSH UP INTO NRN MICHIGAN TONIGHT... POSSIBLY THINNING OUT THE STRATUS FOR A BRIEF PERIOD OR AT LEAST ENDING THE DRIZZLE. OTHERWISE...AHEAD OF WEDNESDAY/S SYSTEM...LOW LEVEL FLOW WILL RAMP UP IN EARNEST DURING THE OVERNIGHT HOURS BRINGING A RENEWED SURGE OF WARM/MOIST AIR UP INTO NRN MICHIGAN BY MORNING. FORECAST SOUNDINGS REVEAL A STRENGTHENING SFC BASED INVERSION AND DEEPENING SATURATED LOWER LEVELS SUGGESTING THAT DRIZZLE WILL ONCE AGAIN DEVELOP TOWARD MORNING. ALL SFC TEMPS SHOULD REMAIN SAFELY AWAY FROM THE FREEZING MARK (ACTUALLY WARM OVERNIGHT)...SO I/M NOT WORRIED ABOUT LIGHT ICING POTENTIAL. && .SHORT TERM...(WEDNESDAY THROUGH FRIDAY) ISSUED AT 333 PM EST TUE DEC 22 2015 POSSIBLE RECORD BREAKING HIGH TEMPERATURES WEDNESDAY AS THE MILD AND WET WEATHER CONTINUES FOR THE GREAT LAKES REGION. STRONG SOUTHERLY FLOW AHEAD OF THE NEXT APPROACHING SYSTEM FROM THE CENTRAL PLAINS WILL USHER IN THE SAID WARMTH WITH INCREASING TEMPERATURES THROUGHOUT THE ENTIRE DAY. BELIEVE IT OR NOT...THE RECORD BREAKING HIGH TEMPERATURES MAY BE BETWEEN 10PM AND MIDNIGHT WEDNESDAY NIGHT! TEMPERATURES MAY REACH 60 DEGREES OVER PORTIONS OF NORTHEASTERN LOWER. WEDNESDAY WILL START OFF WITH STRATUS AND DRIZZLE AND EVEN SOME PATCHY AREAS OF FOG WITH LOW-LEVEL MOISTURE TRAPPED UNDER A STRONG INVERSION. AS DEEPER MOISTURE MOVES IN FROM SOUTHWEST TO NORTHEAST THROUGHOUT THE DAY...THE RAIN WILL BEGIN. THIS RAIN COULD BE HEAVY AT TIMES WITH PWAT VALUES JUST OVER AN INCH AND SOME SKINNY CAPE WITH A FEW HUNDRED J/KG AND STEEP MID-LEVEL LAPSE RATES. LATE WEDNESDAY AFTERNOON AND INTO THE EVENING HOURS WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS AS THE ATMOSPHERE BECOMES A BIT MORE UNSTABLE. NOT OVERLY IMPRESSED WITH THE THUNDERSTORM POTENTIAL...BUT THERE IS A SLIGHT POSSIBILITY AND NORTHERN LOWER IS IN THE DAY 2 OUTLOOK FOR GENERAL THUNDER. EXPECTED BETWEEN A HALF INCH TO AN INCH OF QPF WITH THE WESTERN HALF OF NORTHERN LOWER AND ALL OF EASTERN UPPER RECEIVING THE HIGHEST AMOUNTS. OF COURSE THERE COULD BE LOCALLY HIGHER AMOUNTS UNDER ANY HEAVIER SHOWERS OR THUNDERSTORMS THAT MAY DEVELOP. AS COLDER AIR FUNNELS IN BEHIND THE DEPARTING SYSTEM THURSDAY...THE RAIN WILL DIMINISH IN INTENSITY AND BEGIN MIXING IN AND/OR CHANGING COMPLETELY OVER TO SNOW THROUGHOUT THE DAY. NO ACCUMULATIONS ARE EXPECTED. ALTHOUGH NO ACCUMULATIONS ARE EXPECTED...WE WILL NEED TO KEEP AN EYE OUT FOR THE ALREADY WET ROADWAYS TUESDAY POSSIBLY FREEZING AFTER TEMPERATURES DIP INTO THE MID TO UPPER 20S DURING THE EVENING AND INTO THE OVERNIGHT HOURS. WEAK HIGH PRESSURE AND DRIER AIR WILL PREVAIL THROUGHOUT THE REST OF THIS FORECAST PERIOD...WITH DECREASING CLOUDINESS THROUGHOUT THE DAY ON FRIDAY. THERE IS A POSSIBILITY THAT WHITEFISH POINT MAY SEE SOME LAKE EFFECT SNOW LATER IN THE DAY FRIDAY AS -10C 850MB TEMPERATURES AND WESTERLY WINDS MOVE OVER SOUTHERN LAKE SUPERIOR. ONCE AGAIN...NOT EXPECTING ANY ACCUMULATIONS. LOOKING LIKE A BROWN/GREEN CHRISTMAS THIS YEAR FOR SURE. THURSDAY WILL SEE HIGH TEMPERATURES IN THE LOW TO MID 40S...WHILE CHRISTMAS DAY WILL ONLY REACH INTO THE UPPER 30S...BUT STILL WELL ABOVE NORMAL FOR THIS TIME OF THE YEAR. HERE ARE SOME RECORDS THAT ARE IN JEOPARDY OF BEING BROKE TOMORROW: RECORD HIGH TEMPERATURES FOR DECEMBER 23RD GAYLORD 50/1957 ALPENA 56/1957 HOUGHTON LAKE 53/1957 SAULT STE MARIE 46/1957 TRAVERSE CITY 51/1957 && .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 333 PM EST TUE DEC 22 2015 UPPER PATTERN REMAINS LARGELY CONSISTENT...A FAST AND ACTIVE NORTHERN STREAM ACROSS CANADA...A CUT-OFF LOW IN THE SW STATES...AND CONFLUENT UPPER FLOW OVER THE GREAT LAKES. ONE NORTHERN STREAM TROF WILL GLANCE BY THE NORTHERN LAKES OVER THE WEEKEND...CONTRIBUTING TO A CHANCE OF PRECIP. THEN WE AWAIT THE UPPER LOW...PROGGED TO EVENTUALLY LIFT OUT INTO THE CENTRAL US. THE GFS IS FASTER THAN THE ECMWF/GEM TO EJECT THE UPPER LOW...AND IS NOT FAVORED. THE SLOWER SOLUTIONS WOULD EJECT THE SURFACE LOW WEST OF THE GREAT LAKES IN THE TUE-WED TIMEFRAME. DRY WX EXPECTED FRI NIGHT. HEALTHY CHANCE FOR PRECIP SAT INTO SAT EVENING. P-TYPE IS MOST LIKELY SNOW IN EASTERN UPPER...SNOW BECOMING RAIN BECOMING SNOW IN NORTHERN LOWER. WON/T ADD IN TOO MUCH IN THE WAY OF DETAIL AT THIS POINT. DEPENDING ON THE PRECISE TIMING...THERE MIGHT BE A WINDOW FOR A LITTLE FZRA OVER THE HIGH TERRAIN OF NORTHERN LOWER. HOWEVER...THE ECMWF IS INCLINED TO KEEP SURFACE ABOVE FREEZING. SO FOR NOW...WILL NOT MENTION FZRA IN THE GRIDS OR HWO. BRIEF DRY PERIOD SUNDAY-SUN NIGHT...BEFORE DEEPER MOISTURE PUSHES IN FROM THE SOUTH MONDAY (ESPECIALLY MONDAY NIGHT) AND BEYOND. THE EVENT SHOULD EVENTUALLY TRANSITION TO MOSTLY RAIN...THOUGH A WINTRY MIX IS POSSIBLE AT ONSET. TEMPS ABOVE NORMAL...BUT LESS SO THAN HAS BEEN THE CASE RECENTLY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 144 PM EST TUE DEC 22 2015 ...NO SIGNS OF LASTING VFR CONDITIONS UNTIL LATE WEEK... IT/S BEEN A SLOW PROCESS FOR IMPROVEMENT TODAY AS LIFR CIGS AND PATCHY DENSE FOG HAS HELD ON ACROSS NRN LOWER MICHIGAN. FINALLY STARTING TO SEE SOME MOVEMENT IN CEILING HEIGHTS AND IMPROVEMENT IN VSBYS...A TREND THAT WE THINK WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. STILL THINK CIGS/VSBYS WILL EVENTUALLY CLIMB BACK UP INTO MVFR TERRITORY BY LATE AFTERNOON AND INTO THE EVENING HOURS AND HAVE REMAINED CAUTIOUSLY OPTIMISTIC IN THE TERMINAL FORECASTS. HOWEVER...ANOTHER DEEP LOW PRESSURE SYSTEM WILL DEVELOP IN THE PLAINS TONIGHT AND LIFT INTO THE UPPER MIDWEST BY LATE THURSDAY. AHEAD OF THIS SYSTEM...STRONG LOW LEVEL JET/WARM AIR AND MOISTURE TRANSPORT IN THE LOW LEVELS WILL LIKELY BRING CIGS CRASHING BACK DOWN TO SUB 1K FEET LEVELS LATE OVERNIGHT AND PRODUCE SOME DRIZZLE/FOG HEADING INTO WEDNESDAY MORNING. EVENTUALLY...THIS SYSTEM WILL SPREAD RAINFALL INTO THE REGION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && .MARINE... ISSUED AT 333 PM EST TUE DEC 22 2015 LIGHT WINDS AND WAVES ANTICIPATED THROUGH MUCH OF TONIGHT. BUT SOUTHERLY WINDS WILL RAMP UP IN EARNEST LATE OVERNIGHT AND THROUGH THE DAY WEDNESDAY. VERY WARM AIR AND LOW LEVEL STABILITY SHOULD KEEP WIND GUSTS AT BAY THROUGH THE DAY WEDNESDAY...LIKELY HITTING SMALL CRAFT CRITERIA IN THE AFTERNOON. BUT A COLD FRONT WILL CROSS THE REGION WEDNESDAY NIGHT AND HELP MIX DOWN STRONGER WINDS ALOFT FOR A PERIOD OF TIME. GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY FOR THE LAKE MICHIGAN NEARSHORE AREAS...AND WILL HOIST A GALE WATCH ACCORDINGLY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...ADAM SHORT TERM...TJL LONG TERM...JZ AVIATION...ADAM MARINE...ADAM
Hazardous weather outlook, Dec 22, 3:39 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 339 PM EST TUE DEC 22 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-231100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 339 PM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. LOCALLY DENSE FOG IS POSSIBLE AGAIN TONIGHT...PARTICULARLY ACROSS THE HIGHER TERRAIN AREAS OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY DENSE FOG IS POSSIBLE WEDNESDAY MORNING ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. GALE FORCE WIND GUSTS ARE POSSIBLE WITHIN THE LAKE MICHIGAN NEARSHORE AREAS WEDNESDAY NIGHT. SOME MINOR ICING OF ROADWAYS IS POSSIBLE THURSDAY NIGHT INTO CHRISTMAS MORNING...DUE TO PREVIOUS RAINS AND TEMPERATURES FALLING BACK BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:42 PM EST | Gale Watch | APX | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.